cancel
Showing results for 
Search instead for 
Did you mean: 

About to start Zoladex and panicking slightly

15 REPLIES
Member

Re: About to start Zoladex and panicking slightly

Hi Penny that's rotten.
How are you feeling now? I'm so sorry it's just so upsetting. I hope everything goes ok with the surgery. Hopefully its not too traumatic and at least it will be all over and done with. Big hugs xxx
Member

Re: About to start Zoladex and panicking slightly

I've had my first shot of Zolodex and my face swelled up like a balloon.  They have given me steriods but now that the steriods are out of my system my face is swelling up again - anyone have any allergic reaction to this?  

 

Because of this, unfortunatley, I will have to have my ovaries out and I'm only 42 Smiley Sad  Scheduled for surgery at the end of June.  


 

Member

Re: About to start Zoladex and panicking slightly

Thanks Wendy. I have a mark from my first one But didn't bruise so I just didn't know if it would go Lol. Thanks again you are definitely making me feel better. Xx
Member

Re: About to start Zoladex and panicking slightly

Hi there.

 

Surprisingly not!

 

I've had nearly 8 years of Zoladex, and 2 bouts of blood thinning jabs (6 months at a time) and besides the stretchmarks from my kids the stomach is not looking too bad.  Well, apart from being too big lol!

 

I've always said to the nurses that having a nice pad of belly fat makes it easier to inject with no scarring!!  I lost some weight recently and they noticed!!!

 

I very occaisionally get bruising after the injection, but that fades.

 

All in all its not as bad as other things we have to do through, and honestly the SE's have been ok once your body adjusts

 

Wendy xxx

Member

Re: About to start Zoladex and panicking slightly

Ah that's interesting - you are right, pros and cons for both. It's all a bit rubbish option one, versus rubbish option two isn't it? 

Can I ask a stupid question - has your stomach scarred with all the injections? 

Fingers crossed for the ten year milestone - I will be four since I discovered it this year, which feels like a nice long time Smiley Happy 

xxx

 

Member

Re: About to start Zoladex and panicking slightly

Glad to know I've helped a little.

 

I've toyed with the ovary removal too.  But one BC nurse, right at the beginning of this horrid journey, said to me to keep them if I can.  Her reason was that I will be better one day and they'll give me a little help to stave off getting a dowager's hump!

 

As I'll be 48 when I pass the 10 years NED (and I will) I'm clinging onto those words.  Although the ER+ and PR+ feeds the evil tumour, hopefully there'll be nothing for them to feed.  The little bit of hormone left may just be enough to prevent my bones crumbling.....and that'll do for me Smiley Happy

 

Its a very personal choice for us all, pro's and cons for both, but I'm keeping mine, while they are healthy - I've seen the pictures recently, they are looking quite perky!!

Member

Re: About to start Zoladex and panicking slightly

Thanks Wendy. Blimey 7 years is a long time. It's really good to hear from someone who has experience of it. Hot flushes are on the Way back and alas my hair doesn't like tamoxifen so it's already thinning deep joy. Am wondering whether ovaries out would be better? Thanks though Wendy I feel much better for reading your message xx
Member

Re: About to start Zoladex and panicking slightly

Goldie,  sorry to hear you've been having a tough time.

 

I've been on Zoladex for almost 8 years and can honestly say the SE's are ok after a few months.  I can't take Tamoxifen....have a tendency for blood clots so have been on AI's and Zoladex since I finished radio.  Your joints will ache, you will have hot flushes and if you are unfortunate like me, you hair will thin (this only started in year 7 so don't worry about it just yet.

 

But, mostly the SE's get better.  I don't have the pre-injection, just get it over in one....think my belly is made of leather the amount of injections I've had!

 

But please don't worry.  You've been through far worse Smiley Happy xx

 

Wendy

Member

Re: About to start Zoladex and panicking slightly

Hi Crochetgirl
Thanks for your comments. It's nice to hear that you found it easier 😃. You are right it's a long road. I just get sick of myself if you know what I mean and don't want to keep troubling everyone with depressing things. Have found the first one ok actually but I'm sure the second one will have more effects as there will be more in me I guess. Hope you are doing ok genormally? Thanks for the support xx
Highlighted
Member

Re: About to start Zoladex and panicking slightly

I think you are completely entitled to feel very fed up,  this road is very long that we are on,  and much as we would like to forget and move on, it's not easy.  I moved from Tamoxifen to Zoladex and compared to the Tamoxifen,  the Zoladex is much easier. It's not without side effects,  but they are less than before. I hope you get on ok with it,  and I can understand that this might somehow feel like a backward step, we want to just get on with our lives without pesky medical intervention  don't we??!! 

Member

Re: About to start Zoladex and panicking slightly

I think I'm well beyond the point where you're expected to be over it! So in terms of support its good but I think people are a bit fed up with it. I do feel like a harbinger of doom. But I'm just going to.see how I get on. a stroke and then breast cancer is really tough. I hope you're doing ok. My best friend has a stroke at 27 and still struggles with asphasia. Sending you a big hug x
Member

Re: About to start Zoladex and panicking slightly

Been for a walk with dogs which was nice. Having to go through the menapuase once is bad enough so I think you are entitled to feel a bit pants about it all, especially as you are now 3 years on. I would imagine though even when things start to take on a new normal, there must be times when the worry and anxiety surface. Hopefully you have a strong network to help you and there's always here, I don't know how I would have managed without it over the last few months. Best wishes x x x
Member

Re: About to start Zoladex and panicking slightly

autocorrect always makes me say strange things! Thanks Cheryl I really appreciate you responding. I think I will try and adjust my diet too. It's just the thought of a second chemical menopause which is making me depressed. I know I should be grateful that it's not somethw worse. I had the injection this morning and it was ok - It's just the constant reminders and feeling rubbish. I think it would be nice for something good to happen but I suppose the cancer not spreading is already that. Hope you're having a good Monday xx
Member

Re: About to start Zoladex and panicking slightly

Before you think I can't spell, WLW is WLE and spot is appt!!! Combination of typing and autocorrect😄😄
Member

Re: About to start Zoladex and panicking slightly

HI Goldie, Sorry to hear that things have turned a corner and clearly not the one you wanted. My story is diffeernt in that I was diagnosed late November, WLW in Jan ,clear nodes and oestrogen positive. I am 53 but no signs of a menapause but I had a stroke in 2o11 so tam was ruled out. Which mean my menapuase was forced in February by zoladex and aromasin. For me the side effects have been moderate but I don't know which has caused what as I had to start aromasin 3 weeks after zoladex. The injection is okay, some ladies have a ore anaesthetic but I was not offered this first time round and am now just about to have my 4th and for me I won't bother. I have been lucky in that I have not had weight gain in fact have lost half a stone but I did slightly adjust my diet. My surgery order the zoladex for me so II just have to book the spot and turn up and fortunately the nurse can inject so usually there is no waiting time. I can't say any of this was on my life plan !!!! And apart from sleeping pattern changes (how much is that due to the whole thing though) it's been okay so far. Hope this helps in some small way and you are not moaning, I stress about lymphoedema all the time and the death of a parent is just so sad and I am sorry for your loss. Hope your decision whatever it might be gives you peace of mind and good luck, take care Cheryl x
Member

About to start Zoladex and panicking slightly

Hi all
Its been a while since I posted. I had the bulk of my treatment in 2011/12 with a lumpectomy, full node clearance, chemo, radio and tamoxifen. I've been enjoying the delights of lymphoedema, with a recent flare up as my dad passed away and I turned 40, but my periods had returned and I actually feel a bit more normal. That is until I want for my check up and my lovely oncologist recommended zoladex to suppress the periods and I'm dreading it.
I don't know if I can cope with any more and am panicking that it's going to be rubbish again. Sorry for moaning but I'm finding it hard to be positive when I know I should be grateful.for having got so far and for having such good care. Any tips or advice would be much appreciated. I'm worried I'm turning into the most miserable person in the world to be around. Xx